MAUDE Adverse Event Report: DEPUY SPINE INC CASTLE NUT, REMOVAL SHAFT; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

DEPUY SPINE INC CASTLE NUT, REMOVAL SHAFT; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 286725410
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During a mis procedure, the surgeon was attempting to extract a viper2 inner nut to reposition rod.The nut became stripped.Upon the surgeon¿s attempt to retrieve said inner nut, the tip of the x25 nut inserter broke in the hex of the inner nut.Unable to retrieve, the surgeon opted to leave the nut and the wedged broken tip in the patient to avoid additional issues.Patient consequence? unknown.Is the information being submitted for this complaint all the details that are known/available regarding this event? yes.

Brand Name
CASTLE NUT, REMOVAL SHAFT
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7645823
Report Number1526439-2018-50601
Device Sequence Number18877966
Product Code GEA
UDI-Device Identifier10705034214399
UDI-Public(01)10705034214399
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286725410
Device Catalogue Number286725410
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2018
Initial Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR